FDA warns of possible link between vaping and seizures, especially in teens, young adults

FDA warns of possible link between vaping and seizures

The FDA issued a safety alert involving a potential link between e-cigarettes and seizures, especially in young adults and teens.

The safety alert follows what the FDA calls a recent uptick in reports of bad reactions following vaping, including cases of seizures. The FDA is investigating whether e-cigarettes may be causing seizures.

Between 2010 and 2019, the FDA reported there were 35 seizure reports following e-cig use.

Content Continues Below

One possible factor: nicotine poisoning.

Some case subjects had a history of seizure disorders, and some also were using other substances.

“There are specific toxins within e-cigarettes that promote some lung injury, as well as the effect on the developing brain, especially the adolescents. We really need to encourage our kids to just stay away from these,” said Dr. Daniel Evans, chief of pulmonary medicine at Dayton Children’s Hospital.

The potential e-cig and seizure link is just one more reason University of Dayton student Amanda Nangle said she’s staying away from vaping.

“There’s a bunch of reasons I wouldn’t But a seizure — I’d never want to have a seizure from doing something as dumb as vaping. I just think it’s kind of pointless,” she said.

The FDA previously warned about the risks of seizures in children who accidentally ingested e-liquids containing nicotine.

Got a news tip? Call our monitored 24-hour line, 937-259-2237, or send it to newsdesk@cmgohio.com